ClinVar Miner

Submissions for variant NM_000051.3(ATM):c.2552A>G (p.Asp851Gly) (rs748203812)

Minimum review status: Collection method:
Minimum conflict level:
ClinVar version:
Total submissions: 4
Download table as spreadsheet
Submitter RCV SCV Clinical significance Condition Last evaluated Review status Method Comment
Ambry Genetics RCV000216103 SCV000277921 uncertain significance Hereditary cancer-predisposing syndrome 2017-10-17 criteria provided, single submitter clinical testing Lines of evidence used in support of classification: Insufficient or conflicting evidence
Color RCV000216103 SCV000913900 uncertain significance Hereditary cancer-predisposing syndrome 2018-06-14 criteria provided, single submitter clinical testing
GeneDx RCV000478364 SCV000567605 uncertain significance not provided 2017-05-15 criteria provided, single submitter clinical testing This variant is denoted ATM c.2552A>G at the cDNA level, p.Asp851Gly (D851G) at the protein level, and results in the change of an Aspartic Acid to a Glycine (GAT>GGT). This variant was observed in at least one individual with breast cancer (Tung 2016). ATM Asp851Gly was not observed at a significant allele frequency in large population cohorts (NHLBI Exome Sequencing Project, The 1000 Genomes Consortium 2015, Lek 2016). Since Aspartic Acid and Glycine differ in polarity, charge, size or other properties, this is considered a non-conservative amino acid substitution. ATM Asp851Gly occurs at a position that is not conserved and is not located in a known functional domain. While protein-based in silico analyses are inconsistent regarding the effect this variant may have on protein structure and function, splicing models predict that this variant may create a cryptic splice donor site and lead to abnormal splicing. However, in the absence of RNA or functional studies, the actual effect of this variant is unknown. Based on currently available evidence, it is unclear whether ATM Asp851Gly is pathogenic or benign. We consider it to be a variant of uncertain significance.
Invitae RCV000234621 SCV000282903 uncertain significance Ataxia-telangiectasia syndrome 2018-06-07 criteria provided, single submitter clinical testing This sequence change replaces aspartic acid with glycine at codon 851 of the ATM protein (p.Asp851Gly). The aspartic acid residue is weakly conserved and there is a moderate physicochemical difference between aspartic acid and glycine. This variant is present in population databases (rs748203812, ExAC 0.001%). This variant has been reported in an individual affected with breast cancer (PMID: 26976419). ClinVar contains an entry for this variant (Variation ID: 233529). Algorithms developed to predict the effect of missense changes on protein structure and function output the following: (SIFT: "Tolerated"; PolyPhen-2: "Benign"; Align-GVGD: "Class C0"). The glycine amino acid residue is also found in multiple mammalian species, suggesting that this missense change does not adversely affect protein function. These predictions have not been confirmed by published functional studies. Algorithms developed to predict the effect of sequence changes on RNA splicing suggest that this variant may alter RNA splicing, but this prediction has not been confirmed by published transcriptional studies. In summary, this variant is a rare missense change with uncertain impact on mRNA splicing and protein function. It has been reported in both the population and affected individuals, but the available evidence is currently insufficient to determine its role in disease. Therefore, it has been classified as a Variant of Uncertain Significance.

The information on this website is not intended for direct diagnostic use or medical decision-making without review by a genetics professional. Individuals should not change their health behavior solely on the basis of information contained on this website. Neither the University of Utah nor the National Institutes of Health independently verfies the submitted information. If you have questions about the information contained on this website, please see a health care professional.